Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 202, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 12, 2016, 5:26 PM CDT for 4 counties in Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2016, 5:26 PM CDT (22:26 UTC)
- Expired
- Aug 12, 2016, 5:50 PM CDT
- In force
- 24 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Laclede County, MO, Phelps County, MO, Pulaski County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1606 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615
WUUS53 KSGF 122226
SVRSGF
MOC105-161-169-215-122315-
/O.NEW.KSGF.SV.W.0202.160812T2226Z-160812T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 PM CDT FRI AUG 12 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...
EASTERN LACLEDE COUNTY IN SOUTHWESTERN MISSOURI...
NORTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
PULASKI COUNTY IN CENTRAL MISSOURI...
* UNTIL 615 PM CDT
* AT 526 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF RICHLAND TO 10 MILES SOUTHWEST OF
FORT LEONARD WOOD TO 19 MILES NORTHEAST OF HARTVILLE...MOVING
NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FORT LEONARD WOOD... WAYNESVILLE...
ST. ROBERT... PLATO...
HAZELTON... DEVIL'S ELBOW...
LYNCHBURG... FALCON...
OZARK SPRINGS... LAQUEY...
ROBY...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 137 AND 166.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3776 9195 3750 9197 3747 9228 3747 9238
3748 9239 3758 9238 3777 9255 3796 9215
TIME...MOT...LOC 2226Z 241DEG 15KT 3774 9244 3761 9232 3749 9233
HAIL...<.75IN
WIND...60MPH
$$
BOXELL1 follow-up statement
971
WWUS53 KSGF 122250
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
550 PM CDT FRI AUG 12 2016
MOC105-161-169-215-122300-
/O.CAN.KSGF.SV.W.0202.000000T0000Z-160812T2315Z/
PHELPS MO-LACLEDE MO-TEXAS MO-PULASKI MO-
550 PM CDT FRI AUG 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PHELPS...EASTERN
LACLEDE...NORTHWESTERN TEXAS AND PULASKI COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3776 9195 3750 9197 3747 9228 3747 9238
3748 9239 3758 9238 3777 9255 3796 9215
TIME...MOT...LOC 2249Z 241DEG 15KT 3779 9233 3766 9221 3754 9222
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:34 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 12, 2:34 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
234 PM CDT FRI AUG 12 2016
.SHORT TERM...(This evening through Saturday)
Issued at 1232 PM CDT Fri Aug 12 2016
A slow moving cold front was making its way through the Ozarks
this afternoon. Scattered showers and a few rumbles of
thunder were occuring behind the front with isolated showers
ahead of it. As the front continues to move to the south, coverage
of showers are expected to increase with the potential for locally
heavy rainfall for locations mainly south of Interstate 44.
The airmass in place over the region is rather tropical in nature
with plenty of additional moisture forecast to move into the
region tonight and through the weekend. While models continue to
bring ample moisture into the region, there is not much
consistency between models, with the GFS/ECMWF/SREF the most
bullish with rain and the NAM/Canadian with less rainfall. For
now, have tried to blend as best as possible.
As a result showers and isolated thunderstorms are expected this
afternoon through Saturday. Breaks in the rain will occur
Saturday morning into early afternoon with coverage increasing
into Saturday evening as the front moves into northern Arkansas.
Overall amounts from 0.75" to 1.50" are expected through Tonight
into Saturday afternoon with the heaviest amounts across south
central Missouri.
.LONG TERM...(Saturday Night through Friday)
Issued at 1232 PM CDT Fri Aug 12 2016
The frontal boundary will be across northern Arkansas Saturday
evening with post frontal showers continuing across southern and
south central Missouri Saturday evening. During the overnight into
Sunday morning however, the front will begin to slowly lift back
to the north as a sub-tropical area of low pressure moves north
from the Gulf providing the focusing mechanisms for additional
rounds of heavy rain for the area.
Rain will spread north along and ahead of the front through the
day Sunday before the frontal boundary stalls along the Interstate
44 corridor. This will combine with sub tropical low and the
tropical moisture streaming into the area, periods of heavy
rainfall resulting in flooding are expected Sunday afternoon into
Monday night. Rainfall Sunday afternoon through Tuesday morning is
expected to be from 2 to 5 inches along and south of Interstate
44 to in addition to what falls Friday/Saturday. The combination
of these two rounds of rain will likely lead to flooding.
Overall forecast rainfall totals for the weekend and through
Tuesday morning continue to be from 3 to 7 inches. There will be
a sharp cutoff to the rain however with locations from Stockton
Lake to the Lake of the Ozarks and north expected to see lighter
rainfall amounts.
The stalled front is not expected to move from the Ozark Plateau
region until late Wednesday when it will begin to sag to the
south. This will bring little relief though as mid and upper level
short waves move through the southwesterly/westerly flow aloft and
bring the energy for additional rainfall into Thursday evening.
For the end of next week into next weekend, more showers and
storms will be possible but may be more scattered in nature.
Overall, the next 7 to 10 days look to be very wet with flooding
a major concern as we go through the weekend and the coming week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 651 AM CDT Fri Aug 12 2016
For the KSGF/KJLN/KBBG tafs: Some light haze/fog will be possible
early otherwise in the near term VFR conditions are expected.
Chances for showers and thunderstorms will increase after 17z as a
cold front approaches and eventually moves through the area. Some
lower MVFR post frontal ceilings will be possible late in the taf
period.
&&
.SGF Watches/Warnings/Advisories...
MO...Flash Flood Watch from midnight CDT tonight through Monday
morning for MOZ082-083-091-092-095>098-103>106.
KS...NONE.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...DSAHazardous weather outlook, Aug 12, 3:47 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 347 PM CDT FRI AUG 12 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-132100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 347 PM CDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED AND WILL BE THE PRIMARY CONCERN WITH THE STRONGEST STORMS. HEAT INDICES WILL REACH THE MIDDLE AND UPPER 90S OVER PORTIONS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON. LOCALIZED EXCESSIVE RAINFALL COULD LEAD TO A FLASH FLOOD RISK THIS EVENING AND TONIGHT ACROSS SOUTHERN MISSOURI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STORM TOTAL RAINFALL AMOUNTS OF 3 TO 7 INCHES REMAIN EXPECTED THROUGH EARLY NEXT WEEK FOR AREAS ALONG AND SOUTH OF A LINE FROM GALENA MISSOURI TO SALEM MISSOURI. THIS RAINFALL IS EXPECTED TO PRODUCE FLOODING OF SMALL STREAMS...CREEKS...AND RIVERS OVER PORTIONS OF SOUTHERN MISSOURI. EMERGENCY MANAGEMENT AND THOSE WITH INTERESTS ALONG AREA RIVERS AND IN FLOOD PRONE AREAS SHOULD CLOSELY MONITOR THE LATEST WEATHER INFORMATION GOING INTO THIS WEEKEND. A SHARP CUTOFF TO THE RAIN IS EXPECTED...AND SMALL ADJUSTMENTS TO THE FORECAST COULD RESULT IN SIGNIFICANT CHANGES TO EXPECTED RAINFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) HATCH
In the hours before
Local storm report, Aug 12, 4:42 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
442 PM CDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG SHELL KNOB 36.63N 93.63W
08/12/2016 BARRY MO EMERGENCY MNGR
CENTRAL CROSSING FIRE DISCTRICT REPORTS 4 TREES DOWN ON
LOOP STREET IN SHELL KNOB
&&
RABERDINGLocal storm report, Aug 12, 5:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 PM CDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 4 SE SHELL KNOB 36.59N 93.58W
08/12/2016 STONE MO EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE VIOLA AREA WITH SOME POWER
LINES DOWN AS WELL
&&
RABERDINGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:31 AM CDT | Flash Flood Watch | SGF | Christian, Dent, Douglas, Howell, Oregon, Ozark and 7 more | 4 days |
| Aug 12, 3:27 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 33 min |
| Aug 12, 5:49 PM CDT | Flash Flood Warning | SGF | Maries, Phelps | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.